The Diabetes Forum Support Community For Diabetics Online banner

1 - 3 of 3 Posts

·
Registered
Joined
·
8 Posts
Discussion Starter #1
Hello everyone
I have been a diabetic for 24 years and lately (about 2 years but more often now) I have been getting dizzy when my sugar drops. The dizziness doesn't not go away (even after my sugar does come up) unless I lay down and take a nap. The dizziness usually brings on bad headaches. I have had it last up to 2 or 3 days and usually gets worse when I get tired.
Now my sugar is controlled pretty good. I don't have any complications yet from diabetes. Although I have had one stroke and seizure when I had a extreme low and blacked out. The stroke did minimal damage to my brain and this was probably 10 years ago this happened.
Now there are times when my sugar can drop a hundred points (180 down to 80) in a matter of minutes (10-20 minutes) for no apparent reason. This is my biggest problem. But now just my sugar dropping can bring on the dizzy spells and headaches.
I am on Lantus and Humalog. I take my insulin on a curve to. I check my sugars 4-8 times a day.
Does anyone else have this problem and if so what do you do/did to help it get better?
I unfortunately am in the process of seeing a new dr. because we have moved. I don't see him until next week and usually do all my own adjustments to my sugar control. But this problem I can't seem to get figured out.
Looking for experiences and advice.
Thank you.
Marcy
 

·
Registered
Joined
·
3,024 Posts
Marcy, in cases like yours with sudden drops of that extreme in your blood sugar level, pumping is highly recommended. If you pumped and had good command of pumping then drops like you are experiencing would NOT occur. I hope you will talk to your new doctor about pumping. An endocrinologist is advisable since insurance companies usually prefer an endo before they will approve and then cover the cost of the pump and all the monthly supplies necessary. Good luck!

Richard
 

·
Registered
Joined
·
663 Posts
Hello Marcy :), I see that you have had some time in Type 1 diabetes and unfortunately suffer savage lows in an instant. :( I get my lows in a nap in a unusual time of the day, But to have a low in a sharp drop in little time is very much a concern. :eek: How do you take your humalog? Before or after your meal and do you plan on what you are about to do phyisicly as this can also bring on a low also are you heavy?
Buy being heavy I would think that makes the insulin work more slowly. ;)
 
1 - 3 of 3 Posts
Top